It is possible the meds are making you feel a bit dizzy and tingly. I would discuss these symptoms with your doctor and he may try to adjust the dosage or switch meds. Though I don't believe there are really any meds that totally control svt. They can help manage them and slow the heart rate when they do occur but in general my cardiologist was not of the mind that they did much more so unfortunately we do have to learn to try and deal with them. So what type of svt do they think you have? What is yours like, does it start and stop suddenly or does it change speeds slowly? Do you notice anything that triggers it? How fast is your heart rate when it is in svt? Have you had all your electrolytes and thyroid levels checked?
The dizziness (not sure about the tingling) is a classic side-effect of beta blockers. In my case I have problems at the 100 mg Metoprolol level, but it usually requires I make a change in physical activity, such as standing from a sitting position, for the dizziness to surface. I even have a little trouble at the 50 mg level. I weigh 240 pounds and believe that should (not positive) make me less sensitive to a given dose size than, say, a person weighing 135 pounds...just to pick a lower weight.
Still, different people have different sensitivities to BB meds, but I do believe 100 mg is a high dose level.
I have been on this medication at different mg for over 10 yrs so I guess that can't be making me dizzy. I am not sure what kind of svt I have. The doctor has never told me. I will ask on my next visit. Mine come and go. I can just be sitting down and it skips or flip flops or flutters.I have had all the blood test and they were fine. I get alot of anxiety from this and find it very hard not to think about what could happen every day. I have cut out all obvious triggers so I don't know what causes it. I just wish it could be fixed so I could get back to my old lift. I can't even go on vacation with my family. What kind do you have and how long have you had it? How often do you have them?
I had SVT from 6 years old until close to 60. Mine was in the AVRT family, a type known as Circus Movement Tachycardia, named so because of the tight circular circuit. It produced sustained SVT at rates from 225 up to 312 bpm. I was unmedcated nearly all my life, and did go Metoprolol for the last five years. I was having 3-5 episodes per month, and found the beta block did nothing to stop them, although it made them easier to convert.
After catching 3 events on a 30 day monitor, my cardiologist convinced me that a rate of 250 wasn't good on any 60 year old heart, so I had an EP study where it was easily started, found, and ablated. Today I'm 2+ years free of SVT.
Like you, I avoided certain circumstances becasue of my SVT. The one that sticks out is missing a sailing trip to Bermuda with my late father because I feared having an episode while at sea. I also challenged it throughout my life doing strenous sports. They would ofen precipitate an event, but I felt like it wasn't controlling me.
Today after the ablation, I continue on 75mg of Metoprolol. I feel no side effects whatsoever. It keeps my blood pressure in check, and my pulse slow. I had been 100mg for a while with the same results except that it took a lottle longer to get my heart up to speed during activity. I had been on doses as high as 200mg, and at that level, I felt like a zombie, and doing anything strenuous caused a dull ache in my chest. Fortunately, when we cut it back to 100mg, I seemed to function fairly well. My primary care physician who is also a pulmonary specialist loves this beta blocker and feels that people my age should all be on it along with a statin (which I am as well). With a bp of 110/70, and total cholesterol of 130, I guess I can't argue. I want to add to you are at about one forth of the maximum dose my cardiologist has prescribed. I can't imagine what 400mg of metoprolol must feel like!
Were you aware that metoprolol tartrate is a fraction of the cost of metoprolol er (metoprolol succinate)? The difference being that you must take it twice a day. I just picked up a 90 day supply for 4 dollars with my run-of-the-mill company insurance plan.
Many of us (like myself) seem to be more sensitive or more aware of our particular arrhythmias be it PAC's, PVC's, little runs of SVT, etc. I guess it's accepting your physician's word that what you have is nothing to worry about. HGave you considered seeking another opinion? Perhaps you'd come away with new ideas on how to cope with it.
I had AVNRT which was an extra pathway leading into my avnode that caused the signal to get caught in a circle like Toms. Mine would reach about 230. I had it all my life. I remember having episodes as a kid but I thought it was normal so I never said anything to anyone. I shied away from cardiovascular activities though. Mine would start and stop on a heart beat and last anywhere from a minute or 2 to the longest was 12 hours. You cannot mistake the crazy manic feeling you get when you are in this type of tachycardia. I am not certain the feelings you describe would constitute svt. The skipping and flip flopping is likely some sort of ectopic beats. The flutter could be some sort of tachycardia but my flutters were only sinus tachycardia and not true svt. and felt completely different then my svt That said I would still ask the doctor what he thinks you have since he has all your tests and readouts.
I wish I could tell you that you will find a complete cure but unfortunately I can't promise that will happen. Like I said, I had svt all my life and though I had an ablation and have been cured of that I still get ectopic beats every day from a few hundred to the thousands though there are periods where I don't feel them so much. I know it can be hard to do but do try your best to ignore the flip flops as best you can and work on dealing with any super fast beats that you have. The more you can get a handle on any fast beats the less intensely you may feel the flip flops. And hopefully whatever it is you are feeling now will eventually calm down. Hang in there. We are always here if you need to talk.